MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71953-01
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A battery/no power issue was reported with the abbott diabetes care (adc) device.The customer was unable to test due to the device not powering on with button press or test strip insertion.As a result, the customer experienced symptoms loss of consciousness and was unable to self-treat, requiring treatment of glucose tablets provided by a healthcare professional.A reading of 56 mg/dl was obtained from unknown source, however it is unknown what time this reading was obtained in relation to the reported treatment.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
The product has been requested back for investigation and the customer agreed to return the device.A follow-up report will be submitted upon completion of investigation activities or if additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.At this time product has not yet been returned.An extended investigation has been performed for the reported complaint.There was no indication that the product did not meet specification.The dhrs (device history review) for the libre reader were reviewed and the dhrs showed the libre reader passed all tests prior to release.In addition, the review determined that the correct cable and adapter were part of the reader kit pack and there was no indication that the product did not meet specifications.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned reader was investigated with retained test strips.Visual inspection was performed on returned reader and no issues were observed.Meter did not powered on with button depression, strip or usb cable insertion.Reader was connected to pc and software and reader was unable to be recognized.The reader was de-cased and internal visual inspection was performed.Liquid contamination was observed.Although glucose results may be delayed, blood glucose could be determined by alternate means, including use of another blood glucose meter, seeing a physician (as recommended in product labeling), or by seeking treatment at a health care facility.Reader log could not be downloaded or attached due to the liquid contamination present on the readers pcba was preventing the reader from powering on.Issue is not confirmed to use due to liquid contamination.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key20128753
Report Number2954323-2024-33988
Device Sequence Number20687305
Product Code QLG
UDI-Device Identifier00357599805005
UDI-Public(01)00357599805005(10)02E052D
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71953-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer11/28/2024
12/11/2025
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/29/2024
01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown